MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SINGLE-SITE; CADIERE FORCEPS

INTUITIVE SURGICAL, INC SINGLE-SITE; CADIERE FORCEPS
Model Number 478055-04
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The cadiere forceps instrument was analyzed and found to have a broken grip at the grip base.Failure analysis found the primary failure of broken grip tip to be related to the customer reported complaint.A piece approximately 0.980" x 0.187" was found to be broken off.The broken piece was not returned.The complaint was confirmed by failure analysis, which indicates that the device may have contributed to the customer reported issue.
 
Event or Problem Description
It was reported that during a da vinci-assisted pancreatoduodenectomy surgical procedure, the cadiere forceps instrument jaw was broken.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the instrument was inspected prior to use with no abnormality.During the procedure, the connection part of the instrument tips was dislodged, but it was still installed on the instrument.There was no intraoperative collision or misuse involving the instrument.The instrument operated as expected during use.The customer confirmed that no fragment fell inside of the patient.The procedure was completed with no report of patient injury.

Brand Name
SINGLE-SITE
Common Device Name
CADIERE FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17846209
Report Number2955842-2023-18850
Device Sequence Number7381830
Product Code NAY
UDI-Device Identifier00886874113608
UDI-Public(01)00886874113608(10)N10200317
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K152448
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number478055-04
Device Catalogue Number478055
Device Lot NumberN10200317 0001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/02/2023
Initial Report FDA Received Date09/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown